Alert archive / Idaho / Wind Advisories in 2022
Wind Advisory 13, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Nov 3, 2022, 2:24 PM MDT for 10 counties in Idaho; Harney County, Malheur County, Oregon. It took effect at Nov 4, 2022, 9:00 PM MDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2022, 2:24 PM MDT (20:24 UTC)
- In effect from
- Nov 4, 2022, 9:00 PM MDT
- Expired
- Nov 5, 2022, 2:40 PM MDT
- In force
- 18 hr
- Issued by
- NWS Boise, ID
Counties Adams County, ID, Camas County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID, Valley County, ID, Washington County, ID, Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 19 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
890 WWUS75 KBOI 032024 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 224 PM MDT Thu Nov 3 2022 ORZ061-063-041300- /O.NEW.KBOI.WI.Y.0013.221105T0600Z-221105T1500Z/ Harney County-Malheur County- 224 PM MDT Thu Nov 3 2022 /124 PM PDT Thu Nov 3 2022/ ...WIND ADVISORY IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 9 AM MDT SATURDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 55 mph expected in the higher elevations and passes. * WHERE...Harney County and Malheur County. * WHEN...From midnight Friday night to 9 AM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ011-041300- /O.NEW.KBOI.WI.Y.0013.221105T0300Z-221105T0900Z/ West Central Mountains- 224 PM MDT Thu Nov 3 2022 ...WIND ADVISORY IN EFFECT FROM 9 PM FRIDAY TO 3 AM MDT SATURDAY... * WHAT...Southwest winds 10 to 20 mph, with gusts up to 50 mph expected over higher elevations and passes. * WHERE...West Central Mountains. * WHEN...From 9 PM Friday to 3 AM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Winds will cause blowing snow that will greatly restrict visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ016-041300- /O.NEW.KBOI.WI.Y.0013.221105T1500Z-221106T0000Z/ Western Magic Valley- 224 PM MDT Thu Nov 3 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western Magic Valley. * WHEN...From 9 AM to 6 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ015-029-030-041300- /O.NEW.KBOI.WI.Y.0013.221105T0600Z-221106T0000Z/ Southwest Highlands-Owyhee Mountains-Southern Twin Falls County- 224 PM MDT Thu Nov 3 2022 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 6 PM MDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Southwest Highlands, Owyhee Mountains and Southern Twin Falls County. * WHEN...From midnight Friday night to 6 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
7 follow-up statements
331 WWUS75 KBOI 040821 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 221 AM MDT Fri Nov 4 2022 ORZ061-063-042100- /O.CON.KBOI.WI.Y.0013.221105T0600Z-221105T1500Z/ Harney County-Malheur County- 221 AM MDT Fri Nov 4 2022 /121 AM PDT Fri Nov 4 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 55 mph expected in the higher elevations and passes. * WHERE...Harney County and Malheur County. * WHEN...From midnight tonight to 9 AM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing and drifting snow at higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ011-042100- /O.CON.KBOI.WI.Y.0013.221105T0300Z-221105T0900Z/ West Central Mountains- 221 AM MDT Fri Nov 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM MDT SATURDAY... * WHAT...Southwest winds 10 to 20 mph, with gusts up to 50 mph expected over higher elevations and passes. * WHERE...West Central Mountains including the Highway 55 corridor. * WHEN...From 9 PM today to 3 AM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Winds will cause blowing snow that will greatly restrict visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ016-042100- /O.CON.KBOI.WI.Y.0013.221105T1500Z-221106T0000Z/ Western Magic Valley- 221 AM MDT Fri Nov 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western Magic Valley. * WHEN...From 9 AM to 6 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ015-029-030-042100- /O.CON.KBOI.WI.Y.0013.221105T0600Z-221106T0000Z/ Southwest Highlands-Owyhee Mountains-Southern Twin Falls County- 221 AM MDT Fri Nov 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Southwest Highlands, Owyhee Mountains and Southern Twin Falls County. * WHEN...From midnight tonight to 6 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
057 WWUS75 KBOI 042012 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 212 PM MDT Fri Nov 4 2022 IDZ011-042115- /O.CAN.KBOI.WI.Y.0013.221105T0300Z-221105T0900Z/ West Central Mountains- 212 PM MDT Fri Nov 4 2022 ...WIND ADVISORY IS CANCELLED... Wind speeds are no longer expected to reach advisory levels. However, gusts 30 to 40 mph will cause widespread blowing and drifting snow above 6500 feet tonight and Saturday. $$ IDZ028-050415- /O.EXB.KBOI.WI.Y.0013.221105T1200Z-221106T0000Z/ Camas Prairie- 212 PM MDT Fri Nov 4 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Camas Prairie. * WHEN...From 6 AM to 6 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ORZ061-063-050415- /O.EXT.KBOI.WI.Y.0013.221105T0900Z-221105T1500Z/ Harney County-Malheur County- 212 PM MDT Fri Nov 4 2022 /112 PM PDT Fri Nov 4 2022/ ...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 9 AM MDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected in the higher elevations and passes. * WHERE...Harney County and Malheur County. * WHEN...From 3 AM to 9 AM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. Blowing and drifting snow at higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ016-050415- /O.EXT.KBOI.WI.Y.0013.221105T1500Z-221105T2100Z/ Western Magic Valley- 212 PM MDT Fri Nov 4 2022 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM TO 3 PM MDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Magic Valley. * WHEN...From 9 AM to 3 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ015-029-030-050415- /O.EXT.KBOI.WI.Y.0013.221105T0900Z-221105T2100Z/ Southwest Highlands-Owyhee Mountains-Southern Twin Falls County- 212 PM MDT Fri Nov 4 2022 ...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 3 PM MDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Southwest Highlands, Owyhee Mountains and Southern Twin Falls County. * WHEN...From 3 AM to 3 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
946 WWUS75 KBOI 050427 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 1027 PM MDT Fri Nov 4 2022 ORZ061-063-051300- /O.CON.KBOI.WI.Y.0013.221105T0900Z-221105T1500Z/ Harney County-Malheur County- 1027 PM MDT Fri Nov 4 2022 /927 PM PDT Fri Nov 4 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Harney County and Malheur County. * WHEN...From 3 AM to 9 AM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ016-051300- /O.CON.KBOI.WI.Y.0013.221105T1500Z-221105T2100Z/ Western Magic Valley- 1027 PM MDT Fri Nov 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 3 PM MDT SATURDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Western Magic Valley. * WHEN...From 9 AM to 3 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ028-051300- /O.CON.KBOI.WI.Y.0013.221105T1200Z-221106T0000Z/ Camas Prairie- 1027 PM MDT Fri Nov 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT SATURDAY... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Camas Prairie. * WHEN...From 6 AM to 6 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ015-029-030-051300- /O.CON.KBOI.WI.Y.0013.221105T0900Z-221105T2100Z/ Southwest Highlands-Owyhee Mountains-Southern Twin Falls County- 1027 PM MDT Fri Nov 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM MDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Southwest Highlands, Owyhee Mountains and Southern Twin Falls County. * WHEN...From 3 AM to 3 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
932 WWUS75 KBOI 050842 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 242 AM MDT Sat Nov 5 2022 ORZ061-063-051500- /O.CON.KBOI.WI.Y.0013.221105T0900Z-221105T1500Z/ Harney County-Malheur County- 242 AM MDT Sat Nov 5 2022 /142 AM PDT Sat Nov 5 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Harney County and Malheur County. * WHEN...Through 9 AM MDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ016-052100- /O.CON.KBOI.WI.Y.0013.221105T1500Z-221105T2100Z/ Western Magic Valley- 242 AM MDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM MDT THIS AFTERNOON... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Western Magic Valley. * WHEN...From 9 AM to 3 PM MDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ028-052100- /O.CON.KBOI.WI.Y.0013.221105T1200Z-221106T0000Z/ Camas Prairie- 242 AM MDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Camas Prairie. * WHEN...From 6 AM to 6 PM MDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ015-029-030-052100- /O.CON.KBOI.WI.Y.0013.221105T0900Z-221105T2100Z/ Southwest Highlands-Owyhee Mountains-Southern Twin Falls County- 242 AM MDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Southwest Highlands, Owyhee Mountains and Southern Twin Falls County. * WHEN...Through 3 PM MDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
212 WWUS75 KBOI 051421 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 821 AM MDT Sat Nov 5 2022 ORZ061-063-051700- /O.EXT.KBOI.WI.Y.0013.000000T0000Z-221105T1700Z/ Harney County-Malheur County- 821 AM MDT Sat Nov 5 2022 /721 AM PDT Sat Nov 5 2022/ ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM MDT THIS MORNING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Harney County and Malheur County. * WHEN...Until 11 AM MDT (10 AM PDT) this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ016-052100- /O.EXT.KBOI.WI.Y.0013.221105T1700Z-221105T2100Z/ Western Magic Valley- 821 AM MDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Magic Valley. * WHEN...Until 3 PM MDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ028-052230- /O.CON.KBOI.WI.Y.0013.000000T0000Z-221106T0000Z/ Camas Prairie- 821 AM MDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 20 TO 30 mph with gusts up to 55 mph expected. * WHERE...Camas Prairie. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ015-029-030-052100- /O.CON.KBOI.WI.Y.0013.000000T0000Z-221105T2100Z/ Southwest Highlands-Owyhee Mountains-Southern Twin Falls County- 821 AM MDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Southwest Highlands, Owyhee Mountains and Southern Twin Falls County. * WHEN...Through 3 PM MDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
986 WWUS75 KBOI 051702 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 1102 AM MDT Sat Nov 5 2022 ORZ061-063-051815- /O.EXP.KBOI.WI.Y.0013.000000T0000Z-221105T1700Z/ Harney County-Malheur County- 1102 AM MDT Sat Nov 5 2022 /1002 AM PDT Sat Nov 5 2022/ ...WIND ADVISORY HAS EXPIRED... Winds have decreased below advisory speeds and will continue to slowly decrease through the afternoon and evening. $$ IDZ015-016-029-030-052100- /O.CON.KBOI.WI.Y.0013.000000T0000Z-221105T2100Z/ Southwest Highlands-Western Magic Valley-Owyhee Mountains- Southern Twin Falls County- 1102 AM MDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Southwest Highlands, Owyhee Mountains and Southern Twin Falls County. * WHEN...Through 3 PM MDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ028-060000- /O.CON.KBOI.WI.Y.0013.000000T0000Z-221106T0000Z/ Camas Prairie- 1102 AM MDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 20 TO 30 mph with gusts up to 55 mph expected. * WHERE...Camas Prairie. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
026 WWUS75 KBOI 052040 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 240 PM MDT Sat Nov 5 2022 IDZ015-016-029-030-052145- /O.CAN.KBOI.WI.Y.0013.000000T0000Z-221105T2100Z/ Southwest Highlands-Western Magic Valley-Owyhee Mountains- Southern Twin Falls County- 240 PM MDT Sat Nov 5 2022 ...WIND ADVISORY IS CANCELLED... Winds have begun to decrease and will be below advisory levels by 3 PM MDT. $$ IDZ028-052145- /O.CAN.KBOI.WI.Y.0013.000000T0000Z-221106T0000Z/ Camas Prairie- 240 PM MDT Sat Nov 5 2022 ...WIND ADVISORY IS CANCELLED... Winds are below advisory levels and will continue to slowly decrease through the afternoon and evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Nov 3, 9:40 AM MDT, 4 hours 44 minutes earlier.
Area forecast discussion, Nov 3, 9:40 AM MDT, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Boise ID
940 AM MDT Thu Nov 3 2022
.DISCUSSION...Fog continues this morning in the Snake Basin,
but dense fog is decreasing and we plan to end the Dense Fog
Advisory at 10 AM MDT. Then we await the approach of a winter
storm from the northwest with the atmospheric river reaching
us late tonight slightly faster than was forecast yesterday.
We still expect at least a minor accumulation of snow on
Treasure Valley roads during the Friday morning commuting
period. Current forecast starts with rain and snow in the
Lower Treasure Valley but we will convert it to all snow
during the night, then change to all rain later Friday morning.
Current Winter Storm Watch in Baker County and the Idaho
mountains north of the Snake Basin will be converted to
Winter Storm Warnings, but total snowfall below 6000 feet MSL
remains problematic depending on how fast the snow levels rise.
And they will definitely rise, starting from the valley floors
but rising above 6000 feet MSL in northernmost mountains Friday
night and above 7000 feet MSL elsewhere. Meanwhile, moderate to
heavy precipitation will continue under the west-to-east-oriented
atmospheric river as it sags slowly south through our CWA Friday
night and Saturday, ending up to our south Saturday evening.
&&
.AVIATION...Generally VFR. Areas of fog this morning. Increasing
clouds with snow developing after 05z/Friday, snow will become
widespread over the area by 12z/Friday with mountain obscuration.
Snow levels start at the surface and increase to 6000-7000ft MSL
by 00z/Saturday. Surface winds: NW 5-10kt, becoming SW-SE 10-20kt
by 18z/Friday. Winds aloft at 10k ft: NW 10-20kt increasing to NW
50-60kt by 21z/Friday.
Weekend Outlook...Rain and snow showers expected at times through
the weekend. Mountains obscured. Breezy northwest winds on Saturday
and southwest-southeast winds on Sunday. Snow levels ranging from
4-7kft MSL.
&&
.PREV DISCUSSION...
SHORT TERM...Today through Saturday night...The most significant
winter storm of the season is expected to impact the region
beginning early Thursday night, with conditions lingering into
the weekend. A broad swath of deep moisture is evident on
satellite imagery aimed directly at the Pacific Northwest. Model
guidance is indicating that this moisture plume will usher in a
sustained period of wintry weather to Oregon and Idaho. Snow
levels will initially support snowfall for all locations early
Friday, but a rapid rise is expected throughout the day and on
into Saturday. By late Friday snow levels are anticipated to be
above 6500/7000 feet.
With snow levels initially at valley floors and temperatures at
or below freezing, the Friday morning commute could be a slippery
one across the Treasure Valley of Idaho including the Interstate
84 corridor. The snow will change to rain by late morning, but a
couple of hours of wintry commuting should be anticipated.
Mountain valleys and transportation corridors above 4500 feet
will see very difficult driving conditions due to heavy snowfall
during the event. Snow levels will rise high enough that only the
highest passes will continue to see accumulating snowfall on
roadways by late Friday into early Saturday. A Winter Storm Watch
is in effect for nearly all of central Idaho including the highway
55 and 21 corridors and the McCall area. The highway 55 corridor
should see snowfall changing to rainfall by late Friday, but
higher areas of highway 21 will likely see snowfall continuing
well into Saturday.
There is very good agreement amongst both the deterministic and
ensemble forecasts on the duration of the event and the locations
impacted. This is leading to high confidence in the forecast
heading into this event, but uncertainty still remains in the
speed at which snow levels will rise Friday into Saturday.
LONG TERM...Sunday through Thursday...A deep upper level trough
centered off the northwest coast on Sunday will bring widespread
precipitation by Sunday night. Snow levels are forecast to start at
around 5000 feet MSL Sunday and Sunday night, then drop to around
4000 feet on Monday before descending to the lower valley floors
Monday night. Scattered snow showers will continue at all
elevations through Wednesday as the trough moves inland, then
decrease to isolated Wednesday night and Thursday as the trough
exits to the east. Temperatures will be 5-10 degrees below normal
through Wednesday and 10-15 degrees below normal on Thursday under
northerly flow following the trough.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Watch from this evening through Saturday afternoon
IDZ011-013.
Dense Fog Advisory until 10 AM MDT this morning IDZ012-014.
OR...Dense Fog Advisory until 10 AM MDT this morning ORZ064.
Winter Storm Watch from this evening through Friday afternoon
ORZ062.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
DISCUSSION...LC
AVIATION.....KA
PREV SHORT TERM...MC
PREV LONG TERM....JTThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 6:40 AM MDT | Dense Fog Advisory | BOI | Ada, Canyon, Elmore, Gem, Owyhee, Payette and 1 more | 3 hr |
| Nov 3, 2:19 PM MDT | Winter Storm Warning | BOI | Adams, Gem, Valley, Washington | 28 hr |
Nearby
Wind Advisories in Idaho, 2022Wind Advisories in Oregon, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.